advertisement
Question
Posted by: Zonki | 2005/07/18

Waffarin

When one falls pregnant while using medication e.g. waffarin, coversyl and radiq:

When should one consult and when should the medication be supplemented, and when would it begin to do damage to the child.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Coversyl and Radiq should be stopped as soon as possible. You should actually not fall pregnant on these medications. Warfarin should be changed to heparin as soon as you know that you arev pregnant. You should see your doctor as soon as possible.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Henra | 2005/07/18

Zonki,

I was on Wafarin for a very long time. If your body needs it makes sure you take it, or something else that is safe for baby. Stopping the medication (without Doc's approval) can cause an embolis! I believe its main function is to thin your blood and its important in the beginning. This might not be bad for baby as the bloodflow might be improved to the little one, but I am not sure at all. I don't know the other medication.

I suggest that you speak to your Doc immediately and get professional advise on this as soon as possible!! Like in NOW. If you are taking Wafarin, you are probably prone to clotting and or at risk for an embolism. I had this and it nothing to play with. Your Doc MUST be aware of this if youre pregnant as your bloodflow will now start to increase rapidly and you must be monitored. Please speak to your doc asap.

Reply to Henra

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement